Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Apr 10, 2021, 1:20 PM EDT for Lafayette County, Madison County, Taylor County, Florida; 4 counties in Georgia. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 1:20 PM EDT (17:20 UTC)
- Expired
- Apr 10, 2021, 2:30 PM EDT
- In force
- 70 min
- Issued by
- NWS Tallahassee, FL
Counties Lafayette County, FL, Madison County, FL, Taylor County, FL, Berrien County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 55 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -541 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208
WWUS82 KTAE 101720
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
120 PM EDT Sat Apr 10 2021
FLZ019-028-029-128-GAZ147-148-159>161-101830-
Inland Taylor FL-Madison FL-Coastal Taylor FL-Lafayette FL-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Cook GA-
120 PM EDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...EASTERN TAYLOR...
MADISON...EASTERN COOK...BERRIEN...LANIER...LOWNDES AND EASTERN
BROOKS COUNTIES UNTIL 230 PM EDT...
At 119 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sparks to near Perry. Movement was east at
25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mayo, Perry, Nashville, Adel, Valdosta, Madison, Lake Park, Lakeland,
Hahira, Sparks, Ray City, I-75 At Exit 16, Moody Air Force Base,
Remerton, Meigs, Dasher, Lee, Cecil, Pinland and Jug Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 200 PM EDT for Big Bend of
Florida...and south central Georgia.
LAT...LON 2982 8291 2982 8332 2977 8368 2983 8372
3133 8340 3135 8309 3119 8305 3118 8297
3087 8297 3085 8309 3080 8313 3063 8314
3063 8329 3039 8317 3025 8325 3018 8325
3010 8321 3010 8312 3000 8298 2986 8288
TIME...MOT...LOC 1719Z 290DEG 23KT 3119 8352 3006 8365
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Apr 10, 9:32 AM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 10, 9:32 AM EDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
932 AM EDT Sat Apr 10 2021
...THREAT FOR DAMAGING STRAIGHT-LINE WINDS AND ISOLATED TORNADOES
WILL CONTINUE INTO THIS AFTERNOON...
.UPDATE...
Rain and thunderstorms arrived earlier this morning than hi-res
guidance forecast. Kept the earlier timing through this afternoon
based on radar trends. A tornado watch remains in effect for the
Florida Panhandle and Geneva and Houston Counties in SE AL until
10 AM CDT. Stratiform rain is stabilizing much of SE AL and SW GA
this morning. Potential for damaging straight-line winds and
isolated tornadoes will continue into this afternoon for the FL
Counties and Southernmost GA Counties.
&&
.PREV DISCUSSION [644 AM EDT]...
.NEAR TERM [Through Tonight]...
A significant weather event is expected today across the southeast
as a squall line moves through the region. A low pressure system
centered over the Plains this morning will slowly lift northeast
towards the Great Lakes region through Sunday. A cold front
associated with this low is stretched across Arkansas to Texas this
morning and while it will move eastward through the day, it will
only approach the western portion of the CWA tomorrow morning.
A complex of storms is already moving across the deep south this
morning and is expected to reach southeast Alabama and the Florida
Panhandle around 12z. This will then march across the CWA through
the day, bringing the threat for severe weather to the region.
Southeast Alabama and the Florida Panhandle remain under an enhanced
risk for severe weather today while most of the remainder of the
region is in a slight risk. As the squall line moves through, the
main threat will be destructive winds with 70 mph - these winds can
cause significant damage. In addition a few tornadoes and hail will
be possible. Some locally heavy rainfall may lead to localized
flooding, particularly across the Florida Panhandle and portions of
southeast Alabama. While the main focus is the squall line for the
severe threat, isolated severe storms will be possible ahead of the
line this morning, even before 12z.
The squall line should traverse the area quickly today with the
severe threat diminishing by the late afternoon/early evening. Some
redevelopment of storms is expected during the second half of
tonight, mainly across the marine area and coastal regions of the
Florida Panhandle and Big Bend.
.SHORT TERM [Sunday Through Monday]...
Showers and thunderstorms will end from west to east during the day
on Sunday with the passage of a cold front. Pops will be tapered
from slight (20%) northwest to likely (60%) across the far
southeast Big Bend. Some of the storms may become strong to severe
across portions of the Florida Big Bend where there is a low-end
(Marginal) threat for locally damaging gusts and hail.
Deep layer ridging and a dry airmass filters into the region on
Monday in the wake of the front. With a dry airmass in place along
with abundant sunshine and nearly zonal flow aloft, daytime
temperatures are expected to be on the order of around 5 to 7
degrees warmer than Sunday's max temps.
Highs Sunday in the upper 70s to around 80 and mid 80s on
Monday. Lows Sunday night in the mid 50s to around 60.
.LONG TERM [Monday Night Through Saturday]...
After a few dry days, another cold front will arrive and bring
a return of showers and thunderstorms to our area on Wednesday.
This may may stall in close proximity to our area keeping at
least low end rain chances in the forecast through the remainder
of the week. High temperatures during this period are expected to
be in the upper 70s to low 80s. Low temperatures will be from the
mid- upper 50s to low 60s.
.AVIATION...
[Through 12Z Sunday]
Main focus of the TAFs today will be a squall line that will move
from west to east impacting DHN and ECP this morning and ABY, TLH
and VLD this afternoon. While TAFs indicate the most likely
timing of the TSRA, cannot rule out some TS behind the line with
the SHRA, however would not be as strong as the main line. Toward
the end of the TAF cycle we may see patchy dense fog with
MVFR/IFR cigs develop at some of the terminals. This will be
analyzed further after the passage of the squall line.
.MARINE...
A Small Craft Advisory is in effect until Sunday morning for all
but the nearshore Big Bend waters where cautionary conditions are
expected. Thereafter, winds and seas are expected to remain below
headline criteria.
.FIRE WEATHER...
Multiple rounds of wetting rain this weekend will preclude any
fire weather concerns.
.HYDROLOGY...
Several inches had fallen on Friday in our Florida Panhandle
coastal counties. Today a more widespread heavy rain event will
occur, suggesting flash flooding will be a concern. Areas most
prone to flash flooding in this will be urban areas of Southeast
Alabama, extreme Southwest Georgia, and the Florida Panhandle.
Especially areas that were affected by heavy rain on Friday.
Riverine flooding will take time to develop, given the
anticipated rainfall distribution. The Choctawhatchee, Chipola,
Apalachicola, and Lower Flint could all experience minor flooding
in the days ahead. Further east, the Ochlockonee River could reach
minor flooding should 4 inches of rain fall upstream of Leon
County. Other remaining basins in the region could rise into the
action category, but minor flooding is unlikely based on the
latest forecasts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 62 80 57 85 / 100 60 40 10 0
Panama City 73 65 77 60 81 / 100 40 30 0 10
Dothan 71 61 77 53 83 / 100 20 20 0 0
Albany 74 61 78 54 85 / 100 20 30 0 0
Valdosta 81 61 80 57 85 / 100 60 40 10 0
Cross City 80 63 79 59 85 / 100 80 60 10 0
Apalachicola 75 65 76 60 78 / 100 60 40 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 11 AM EDT /10 AM CDT/ Sunday for
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
UPDATE...McD
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Barry
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...GodseyIn the hours before
Local storm report, Apr 10, 12:14 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1214 PM EDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG WEWAHITCHKA 30.11N 85.20W
04/10/2021 GULF FL EMERGENCY MNGR
SIGNIFICANT DAMAGE TO 3 STRUCTURES WITH
MINOR DAMAGE TO 4 OTHERS IN WEWAHITCHKA.
&&
KGGLocal storm report, Apr 10, 12:31 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1231 PM EDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG IRON CITY 31.01N 84.81W
04/10/2021 SEMINOLE GA EMERGENCY MNGR
A FEW HOMES WITH MINOR DAMAGE. MAINLY
MISSING ROOF SINGLES. A COUPLE HAD PORCH
ROOFS COLLAPSE.
&&
KGGLocal storm report, Apr 10, 12:33 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1233 PM EDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM TSTM WND GST LYNN HAVEN 30.23N 85.65W
04/10/2021 M75 MPH BAY FL PUBLIC
PERSONAL WEATHER STATION IN LYNN HAVEN
MEASURED A 75 MPH GUST.
&&
KGGSpecial weather statement, Apr 10, 12:39 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1239 PM EDT Sat Apr 10 2021
FLZ018-019-028-029-118-128-GAZ146>148-158>160-101745-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Taylor FL-Lafayette FL-Berrien GA-Brooks GA-Lowndes GA-
Colquitt GA-Cook GA-Thomas GA-
1239 PM EDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...
JEFFERSON...NORTHERN TAYLOR...MADISON...COOK...SOUTHWESTERN
BERRIEN...WESTERN LOWNDES...THOMAS...BROOKS AND SOUTHERN COLQUITT
COUNTIES UNTIL 145 PM EDT...
At 1238 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Riverside to 14 miles
southeast of St. Marks. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monticello, Moultrie, Adel, Perry, Valdosta, Madison, Quitman,
Nashville, Thomasville, Hahira, Sparks, Boston, Lenox, Pavo,
Coolidge, Riverside, I-75 At Exit 16, Remerton, Greenville and
Morven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 200 PM EDT for Big Bend of
Florida...and south central Georgia.
LAT...LON 3010 8333 2999 8398 3003 8405 3052 8400
3052 8398 3056 8399 3117 8393 3131 8324
TIME...MOT...LOC 1638Z 250DEG 36KT 3112 8388 3008 8398
42-DVDLocal storm report, Apr 10, 1:05 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
105 PM EDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM MARINE TSTM WIND 1 ENE GULF RESORT BEACH 30.23N 85.88W
04/10/2021 M57 MPH BAY FL MESONET
MESONET STATION XPAN PANAMA CITY BEACH.
0953 AM TSTM WND GST 1 E SAINT ANDREWS STATE 30.13N 85.72W
04/10/2021 M61 MPH GMZ750 FL MESONET
MESONET STATION XSTA ST. ANDREW BAY.
0958 AM TSTM WND GST LOWE ARMY HELIPORT 31.35N 85.75W
04/10/2021 M53 MPH DALE AL AWOS
AWOS STATION KLOR FORT RUCKER.
1002 AM MARINE TSTM WIND 1 SSE PFN-BAY COUNTY AI 30.20N 85.67W
04/10/2021 M44 MPH BAY FL MESONET
MESONET STATION AP599 PANAMA CITY.
1003 AM MARINE TSTM WIND MILLVILLE 30.15N 85.63W
04/10/2021 M43 MPH BAY FL MESONET
MESONET STATION FW4416 PANAMA CITY.
1010 AM TSTM WND GST 3 S CRYSTAL LAKE 30.39N 85.69W
04/10/2021 M42 MPH BAY FL MESONET
MESONET STATION 0437W 3.3 S CRYSTAL LAKE
(WEATHERSTEM).
1010 AM MARINE TSTM WIND 1 WNW RECOTA BEACH 30.31N 85.61W
04/10/2021 M56 MPH BAY FL MESONET
MESONET STATION AT414 SOUTHPORT.
1011 AM MARINE TSTM WIND 1 N PANAMA CITY 30.19N 85.67W
04/10/2021 M56 MPH BAY FL MESONET
MESONET STATION FW1493 PANAMA CITY.
1055 AM TSTM WND GST 3 NW DONALSONVILLE 31.07N 84.92W
04/10/2021 M45 MPH SEMINOLE GA AWOS
AWOS STATION K17J DONALSONVILLE AIRPORT.
1056 AM MARINE TSTM WIND 1 ESE TYNDALL AFB 30.07N 85.57W
04/10/2021 M47 MPH BAY FL AWOS
AWOS STATION KPAM TYNDALL AFB.
1153 AM MARINE TSTM WIND 1 NNW APALACHICOLA AIRP 29.73N 85.03W
04/10/2021 M45 MPH FRANKLIN FL ASOS
ASOS STATION KAAF APALACHICOLA.
1200 PM MARINE TSTM WIND 3 ENE PANACEA-WAKULLA A 30.01N 84.34W
04/10/2021 M47 MPH GMZ730 FL MESONET
MESONET STATION XAPA APALACHEE BAY - PANACEA
CHANNEL.
&&Special weather statement, Apr 10, 1:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
120 PM EDT Sat Apr 10 2021
FLZ019-028-029-128-GAZ147-148-159>161-101830-
Inland Taylor FL-Madison FL-Coastal Taylor FL-Lafayette FL-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Cook GA-
120 PM EDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...EASTERN TAYLOR...
MADISON...EASTERN COOK...BERRIEN...LANIER...LOWNDES AND EASTERN
BROOKS COUNTIES UNTIL 230 PM EDT...
At 119 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sparks to near Perry. Movement was east at
25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mayo, Perry, Nashville, Adel, Valdosta, Madison, Lake Park, Lakeland,
Hahira, Sparks, Ray City, I-75 At Exit 16, Moody Air Force Base,
Remerton, Meigs, Dasher, Lee, Cecil, Pinland and Jug Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 200 PM EDT for Big Bend of
Florida...and south central Georgia.
LAT...LON 2982 8291 2982 8332 2977 8368 2983 8372
3133 8340 3135 8309 3119 8305 3118 8297
3087 8297 3085 8309 3080 8313 3063 8314
3063 8329 3039 8317 3025 8325 3018 8325
3010 8321 3010 8312 3000 8298 2986 8288
TIME...MOT...LOC 1719Z 290DEG 23KT 3119 8352 3006 8365
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 5:47 AM EDT | Special Weather Statement | TAE | Walton | 58 min |
| Apr 10, 6:30 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Apr 10, 6:57 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 93 min |
| Apr 10, 7:18 AM EDT | Tornado Warning | TAE | Walton | 27 min |
| Apr 10, 7:34 AM EDT | Tornado Warning | TAE | Holmes, Walton | 26 min |
| Apr 10, 8:21 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 84 min |
| Apr 10, 8:53 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Apr 10, 8:59 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 91 min |
| Apr 10, 9:31 AM EDT | Tornado Warning | TAE | Bay, Walton | 34 min |
| Apr 10, 9:43 AM EDT | Severe Thunderstorm Warning | TAE | Jackson | 62 min |
| Apr 10, 9:46 AM EDT | Tornado Warning | TAE | Bay | 29 min |
| Apr 10, 9:54 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gulf | 77 min |
| Apr 10, 10:04 AM EDT | Tornado Warning | TAE | Bay, Calhoun, Gulf | 26 min |
| Apr 10, 10:08 AM EDT | Tornado Warning | TAE | Bay, Calhoun | 23 min |
| Apr 10, 10:15 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Liberty | 90 min |
| Apr 10, 10:20 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Apr 10, 10:30 AM EDT | Tornado Warning | TAE | Calhoun, Liberty | 30 min |
| Apr 10, 10:56 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Leon, Wakulla | 82 min |
| Apr 10, 11:29 AM EDT | Tornado Warning | TAE | Leon | 31 min |
| Apr 10, 11:48 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Apr 10, 12:04 PM EDT | Special Weather Statement | TAE | Jefferson | 41 min |
| Apr 10, 12:39 PM EDT | Special Weather Statement | TAE | Jefferson, Madison | 66 min |
| Apr 10, 12:05 PM EDT | Special Weather Statement | TAE | Thomas | 40 min |
| Apr 10, 5:45 AM EDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 51 min |
| Apr 10, 7:42 AM EDT | Severe Thunderstorm Warning | TAE | Geneva | 63 min |
Nearby
Special Weather Statements in Georgia, 2021Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.